Format

Send to

Choose Destination
See comment in PubMed Commons below
Acta Psychiatr Belg. 1987 Sep-Oct;87(5):566-98.

Neuroleptic-induced tardive dyskinesia.

Author information

1
University Department of Neurology, Institute of Psychiatry, London, U.K.

Abstract

Prolonged exposure to neuroleptic drugs induces tardive dyskinesia which may be persistent or permanent. Predisposing factors to tardive dyskinesia are not apparent although the aging brain appears more vulnerable. The drug treatment of tardive dyskinesia is at present unsatisfactory. Preventive measures, other than limiting neuroleptic use have not been established. The pathophysiology of tardive dyskinesia may relate to cerebral dopamine overactivity. However, although this may be a primary change responsible for tardive dyskinesia alterations in other neuronal systems such as acetylcholine, 5HT or GABA may be involved.

PMID:
2897761
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center